Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Severe urethritis after having intercourse. Taking antibiotic. Should I be worried for herpes?

DOCTOR OF THE MONTH - Feb 2013
Feb 2013
User rating for this question
Very Good
Answered by

Pediatrician
Practicing since : 2002
Answered : 3176 Questions
Question
I have Had severe urethritis. for The last 3 weeks, I have Been treatted with several antibiotics Including azithrpmycyn Doxycyclin , Rochephn injections, and Flaygel, Nothing has worked, This started 2 days after having sex with a female, I am worried that This could be herpes or something like that, The fact that the Puss has lasted 3 weeks, with No help from the Meds/ Shot what does This sound Like ?
Posted Sun, 24 Mar 2013 in Infections
 
 
Answered by Dr. E Venkata Ramana 2 hours later
Hi,

Thank you for your query on Healthcare Magic,

As you had severe urethritis after having sex with a female it is looking like a sexually transmitted disease.

In spite of the antibiotics, you did not get relief from the symptoms.

So I advise you to go for investigations like complete urine examination including routine and culture, pus for Gram stain, and pus for culture and sensitivity after consulting your Physician to find out the causative organism and its sensitivity to a particular antibiotic.

Herpes usually presents with vesicular lesions and it wont present with urethritis or pus discharge.

Urethritis is presentation of sexually transmitted diseases (STD) like gonorrhea or nongonococcal diseases like chlamydia.

At the same time your female partner also should be screened and treated for STDs, as without treating her it is difficult to expect treatment results in male partner.

And always use condoms in future encounters.

So I advise you and your female partner to consult Physician, get evaluated, and get the appropriate treatment.

Hope I have answered your query, if you have any clarification please let me know.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Severe urethritis after having intercourse. Taking antibiotic. Should I be worried for herpes? 32 minutes later
I read that herpes could cause possible Puss discharge, Especially upon a first exposure to the Virus, However Its not common for that to happen
 
 
Answered by Dr. E Venkata Ramana 1 hour later
Hi,

Thank you for your query,

Pus discharge from penis is rare manifestation of genital herpes.

Discharge may come from penis in Genital Herpes infection, but it is not that common in comparision to the other sexually transmitted diseases.

The most common presentation of genital herpes infection is sores consisting inflammed papules and vesicles on the outer surface of genitals.

Mixed infections may be present at a time and this happens with sexually transmitted diseases and may be the cause of pus discharge.

Hope I have answered your query, if you have any clarification please let me know.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Severe urethritis after having intercourse. Taking antibiotic. Should I be worried for herpes? 12 hours later
I am surprised that all the antibitics Had No effect as yet, Given They were taken In high doses, Doxycyclin The azrtithromycin The Rochpen, Flaygel etc. Can doses be increased to Maximum levels to clear This if initial doses have failed once My culture test come back , Or will The Puss stop on its own, as Its been consistant for 3 weeks now The Doctor at The ER has put me on acyclovir 800 MG ( just incase ) But The Puss still Runs even with all This treatment.
 
 
Answered by Dr. E Venkata Ramana 6 hours later
Hi,

Thank you for your query,

I understand your concern.

But don't increase any antibiotic dose yourself without the doctor advise as they may lead to side effects.

Consult your Physician or STD Specialist for further advise and investigations.

If cultures have been done already, wait till the culture report comes, as it will indicate any bacterial growth and its sensitivity to antibiotics so that appropriate antibiotic can be choosen for the treatment.

Infection and the pus discharge wont get cleared without the proper treatment.

Take plenty of water.

So I advise you to consult the concerned doctor and be in regular follow up till you get treated completely for your present complaints.

Hope I have answered your query, if you have any clarification please let me know.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor